When will my libido return?

After supplementing now for about a month I feel TONS better. I have energy, no more brain fog, no more aching, honestly cannot tell you how better I feel. However one thing has remained elusive - libido. This has been ongoing for too long now and the relationship is suffering. It was one of the first things to go, assuming of course it is because of the B12 deficiency slowly getting worse. Does anyone know why B12 deficiency can cause loss of libido (does it even?!) and how long should it take to return? I've tried a Google but not really found much out there.

Many thanks


11 Replies

  • Can you give some details of age & what shape you're in?

    Have you had your Testosterone level tested?

  • 36 male, was a regular gym goer until about a year ago when the symptoms really started affecting me badly and I had to quit. Since then I've remained fairly inactive and put a stone on. Now going back to the gym so hopefully that'll come off fairly quickly.

    I believe the doc has tested testosterone levels previously and they were fine but I don't know the actual results as I never asked.


  • Get the number!! "Normal" is not a result.

    Just as you will already know that NHS B12 ref ranges are a farce, so are Thyroid & so is Testosterone!!!

  • Will do. So does B12 deficiency affect testosterone levels? If so, how long could it take for it to increase?

  • Hi,

    My personal view (I'm not a medic) is that loss of libido may be due to the utter exhaustion associated with b12 deficiency.

    B12 deficiency can lead to mental health issues which I guess can have a knock on effect on libido.

    I think Martyn Hooper mentions loss of libido in one of his books about PA and B12 deficiency.

  • loss of libido is mentioned in Pernicious Anaemia: the Forgotten Disease though it seems to mainly be reported as a symptom by those of a female persuasion.

    Certainly not something I've ever experienced but do have sympathy for those who have.

  • I think that you are being a bit impatient Steve. A month is a very short time when you compare it to how long you have been deficient, and it has been at least a year. It's great that the recovery has started. And it will continue to do so. All the very best to you.

  • Are you on any medication at the moment as some can affect libido.

    From a female perspective im more 'interested' after i have had my injection. But there are tons if reasons why rumpy pumpy gets taken off the menu.

  • I think you just have to give it a bit of time. Personally, 5 weeks of injecting 5mg of methylcobalamin, so about 20 shots, and I felt like a new woman! I think we all react differently and it depends on how long we've been ill and how much damage has been done. Gender differences too perhaps. I used b12 lozenges for 8 weeks first and I did improve but it is the injections that reinstated libido.

    I'm sure it won't be long for you. :-)

  • LtAngua52 you say "and I felt like a new woman!" - I've often felt like that too but my wife won't let me have one.... :(

  • There are so many things that could cause a loss of libido - and many of them aren't physical at all. The fact that it seems to be causing friction in the relationship won't help - though personally I'd suspect that there is something else going on in the background of the relationship if it is coming up as an issue there.

    Before my marriage broke apart my partner completely lost interest in sex and I was even thinking of having an affair but so wasn't in a place where I could acknowledge that there was obviously something going wrong I still wasn't prepared to acknowledge that the marriage might be over.

    Not saying that you shouldn't be looking for a physical reason but if your relationship is suffering then I'd suggest you should be trying to talk constructively about that with your partner and think about some counselling if that might help.

You may also like...